Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jul 19, 2012, 7:20 PM CDT for Saint Landry Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 7:20 PM CDT (00:20 UTC)
- Expired
- Jul 19, 2012, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Lake Charles, LA
County Saint Landry Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2540 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
549
WWUS84 KLCH 200020
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
720 PM CDT THU JUL 19 2012
LAZ033-200100-
ST. LANDRY LA-
720 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY PARISH UNTIL 800 PM
CDT...
AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF PALMETTO...MOVING EAST AT 5
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MELVILLE BY 800 PM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3061 9175 3059 9174 3059 9175 3055 9175
3061 9199 3079 9194 3077 9175 3074 9175
3071 9173 3066 9173
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:56 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 19, 6:56 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 656 PM CDT THU JUL 19 2012 .UPDATE... LARGE OUTFLOW BOUNDARY FROM MCS OVER MS/SE LA CONTINUES W AT 15-20 MPH CROSSING ATCHAFALAYA RIVER EARLY THIS EVENING. TSRA INCREASED OVER THE LOWER ATCHAFALAYA BASIN INTO ST. MARTIN/ST. MARY/IBERIA PARISHES DURING THE LATE AFTERNOON HOURS. EXPECTING AN INCREASE IN COVERAGE FURTHER NORTH AND WEST AS THIS OUTFLOW BOUNDARY CONTINUES WESTWARD THE NEXT FEW HOURS. THUS...UPDATED FORECAST TO RAISE SHRA/TSRA CHANCES THIS EVENING. OTHERWISE...NO OTHER CHANGES MADE. DML && .PREV DISCUSSION... /ISSUED 438 PM CDT THU JUL 19 2012/ SYNOPSIS... LATEST UPPER AIR AND WATER VAPOR ANALYSIS SHOWS UPPER HIGH CNTRD NR THE WRN OK PANHANDLE/SE CO WITH DISTURBANCES ROTATING AROUND ITS PERIPHERY. ONE OF THESE DISTURBANCES IS TRAVELING SW ACRS SRN MS AND SE LA PRODUCING A LARGE COMPLEX OF THUNDERSTORMS FM JACKSON TO NEW ORLEANS. AT THE SFC...HIGH PRESSURE WAS RIDGING ACRS FLA INTO THE CNTL GULF...WITH MOIST SLY WINDS OVER THE AREA. WHILE THINGS HAVE BEEN ACTIVE EAST OF THE AREA TODAY...CONVECTION HAS BEEN MOSTLY ISOLATED AND CONFINED TO COASTAL AREAS ACRS THE LCH CWA. TEMPERATURES HAVE BEEN WARM THIS AFTN WITH LOW TO MID 90S ACRS MUCH OF THE AREA AS OF 4 PM...ALTHOUGH SHOWERS NEAR KLCH AND KBPT HAVE COOLED TEMPS TO THE LOWER 80S DURING THE PAST HOUR. DISCUSSION... WILL KEEP AN EYE ON CONVECTION EAST OF THE AREA THROUGH THE EARLY EVENING HOURS...WITH THE POSSIBILITY OF A FEW SHOWERS OR STORMS DEVELOPING OVER OUR ERN ZONES ONCE THE OUTFLOW BOUNDARY REACHES OUR ZONES. HOWEVER...MODELS SHOW ACTIVITY DIMINISHING WITH SUNSET SO AT THIS TIME AM NOT ANTICIPATING MORE THAN A SLT CHC FOR WESTERN PORTIONS OF THE ATCHAFALAYA BASIN. OTHERWISE...ISOLATED SHOWERS AND STORMS ALONG AND SOUTH OF I-10 SHOULD BE DISSIPATING WITH THE LOSS OF DAYTIME HEATING. EXPECT TO SEE A GENERAL INCREASE IN RAIN CHANCES THROUGH THE WEEKEND...ESPECIALLY OVER THE ERN ZONES AS DEEPER MOISTURE SLIDES WWD OVER THE AREA. THE UPPER LEVEL HIGH WILL REMAIN MORE OR LESS CNTRD OVER COLORADO THROUGH SUNDAY...WITH SEVERAL DISTURBANCES TRAVELING SWWD AROUND THE E/SE PERIPHERY OF THE UPPER RIDGE. AS IS SOMETIMES THE CASE WITH A N TO NE WIND REGIME ALOFT...THERE IS THE POSSIBILITY OF A FEW STRONG TO SEVERE STORMS AND THE SPC DAY THREE OUTLOOK INDICATES A LOW PROBABILITY OF ORGANIZED SEVERE STORMS. AT THE SFC...THERE WILL BE LITTLE CHANGE IN SYNOPTIC FEATURES THROUGH THE PERIOD WITH SFC HIGH PRESSURE RIDGING OVER THE GULF COAST STATES FROM THE WRN ATLANTIC. THIS WILL MAINTAIN AN INFLUX OF GULF MOISTURE OVER THE REGION. BY EARLY NEXT WEEK...THE UPPER TROF OVER THE SE STATES WILL RETROGRADE...MOVING WEST OF THE AREA. THE UPPER HIGH IS EXPECTED TO BUILD BACK OVER THE REGION...HELPING TO LIMIT CONVECTION TO MAINLY THE WIDELY SCT DIURNAL VARIETY. IN ADDITION...AFTN HIGHS ARE EXPECTED TO CLIMB BACK INTO THE MID 90S. MARINE... SFC HIGH PRESSURE EXTENDS WESTWARD THROUGH THE CNTL GULF OF MEXICO AND WILL MAINTAIN LIGHT TO MODERATE SOUTH TO SOUTHWEST WINDS THROUGH THE WEEKEND. A FEW DISTURBANCES ALOFT WILL TRAVEL SOUTHWARD THROUGH THE WESTERN GULF COAST STATES...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 92 76 91 75 / 20 30 20 40 30 KBPT 76 93 76 92 75 / 10 20 20 30 20 KAEX 75 94 75 94 74 / 30 40 20 50 30 KLFT 76 92 76 91 75 / 40 50 30 60 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 19, 4:43 AM CDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 443 AM CDT THU JUL 19 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 201115- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 443 AM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A DISTURBANCE ALOFT WILL TRAVEL SOUTHWARD THROUGH MISSISSIPPI AND EASTERN LOUISIANA...BRINGING ABOUT SCATTERED SHOWERS AND THUNDERSTORMS ...ESPECIALLY ALONG AND EAST OF THE I-49 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW MORE MIDWEST DISTURBANCES ALOFT WILL TRAVEL SOUTHWARD THROUGH LOUISIANA...BRINGING ABOUT SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. SOME STORMS COULD BE ON THE STRONG SIDE . .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-201115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 443 AM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH THE WEEKEND. SOME STORMS COULD BE ON THE STRONG SIDE...ESPECIALLY NEAR THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 19, 5:46 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 PM CDT THU JUL 19 2012
LAZ054-055-192345-
LOWER ST. MARTIN LA-ST. MARY LA-
546 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY AND ST. MARTIN PARISHES
UNTIL 645 PM CDT...
AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTH OF FRANKLIN...MOVING EAST AT 20
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
PATTERSON MEMORIAL AIRPORT BY 610 PM...
PATTERSON BY 620 PM...
BAYOU VISTA BY 625 PM...
BERWICK BY 630 PM...
MORGAN CITY AND STEPHENSVILLE BY 640 PM...
AMELIA BY 645 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 2955 9116 2966 9159 2983 9155 2979 9109
2975 9108 2973 9110 2965 9109 2965 9110
2963 9108 2960 9107
13Special weather statement, Jul 19, 6:35 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 635 PM CDT THU JUL 19 2012 LAZ045-053-200000- UPPER ST. MARTIN LA-IBERIA LA- 635 PM CDT THU JUL 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR IBERIA AND ST. MARTIN PARISHES UNTIL 700 PM CDT... AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER LOREAUVILLE...MOVING NORTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAKE FAUSSE POINTE BY 655 PM... CATAHOULA BY 700 PM... THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3026 9165 3007 9151 2995 9177 3010 9188 13
Special weather statement, Jul 19, 7:20 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
720 PM CDT THU JUL 19 2012
LAZ033-200100-
ST. LANDRY LA-
720 PM CDT THU JUL 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY PARISH UNTIL 800 PM
CDT...
AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF PALMETTO...MOVING EAST AT 5
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MELVILLE BY 800 PM...
THE PRIMARY THREATS FROM THIS STORM ARE PEA TO NICKEL SIZE HAIL AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 3061 9175 3059 9174 3059 9175 3055 9175
3061 9199 3079 9194 3077 9175 3074 9175
3071 9173 3066 9173
13The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:27 PM CDT | Special Weather Statement | LCH | Avoyelles | 33 min |
| Jul 19, 9:12 PM CDT | Special Weather Statement | LCH | Evangeline, Rapides | 33 min |
| Jul 19, 9:28 PM CDT | Special Weather Statement | LCH | Saint Landry | 32 min |
| Jul 19, 9:46 PM CDT | Special Weather Statement | LCH | Allen, Evangeline | 44 min |
| Jul 19, 10:01 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Landry | 29 min |
| Jul 19, 10:33 PM CDT | Special Weather Statement | LCH | Acadia, Allen, Evangeline, Lafayette | 42 min |
| Jul 20, 7:14 AM CDT | Special Marine Warning | LCH | 61 min | |
| Jul 20, 8:10 AM CDT | Special Marine Warning | LCH | 95 min | |
| Jul 20, 9:40 AM CDT | Special Marine Warning | LCH | 95 min | |
| Jul 20, 11:12 AM CDT | Special Marine Warning | LCH | 93 min | |
| Jul 20, 2:40 PM CDT | Special Weather Statement | LCH | Assumption | 50 min |
| Jul 20, 3:30 PM CDT | Areal Flood Advisory | LCH | St. Mary | 3 hr |
| Jul 20, 3:33 PM CDT | Special Marine Warning | LCH | 87 min | |
| Jul 20, 3:35 PM CDT | Special Weather Statement | LCH | St. Mary | 25 min |
| Jul 20, 4:07 PM CDT | Special Weather Statement | LCH | St. Mary | 23 min |
| Jul 20, 4:15 PM CDT | Special Weather Statement | LCH | Vermilion | 30 min |
| Jul 20, 4:21 PM CDT | Special Marine Warning | LCH | 84 min | |
| Jul 20, 4:38 PM CDT | Special Weather Statement | LCH | Saint Martin | 37 min |
| Jul 20, 4:56 PM CDT | Severe Thunderstorm Warning | LCH | Iberia | 64 min |
| Jul 20, 4:57 PM CDT | Special Weather Statement | LCH | Vermilion | 33 min |
| Jul 20, 5:06 PM CDT | Areal Flood Advisory | LCH | Iberia, St. Mary | 114 min |
| Jul 20, 6:07 PM CDT | Special Weather Statement | LCH | Saint Landry | 53 min |
| Jul 20, 6:22 PM CDT | Special Weather Statement | LCH | Rapides | 53 min |
| Jul 20, 6:29 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 31 min |
| Jul 20, 6:48 PM CDT | Special Weather Statement | LCH | Vermilion | 42 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.